Alert archive / New Mexico / Wind Advisories in 2010
Wind Advisory 8, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 4, 2010, 1:53 PM MDT. It took effect at Apr 5, 2010, 11:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2010, 1:53 PM MDT (19:53 UTC)
- In effect from
- Apr 5, 2010, 11:00 AM MDT
- Expired
- Apr 5, 2010, 8:14 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 4, 2:29 AM MDT, 11 hours 24 minutes earlier.
Area forecast discussion, Apr 4, 2:29 AM MDT, 11 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
229 AM MDT SUN APR 4 2010
.SYNOPSIS...
BROAD HIGH PRESSURE OVER THE SOUTHWEST DESERTS OF THE U.S. WILL
KEEP OUR AREA WARM AND DRY THROUGH MID WEEK AS WEST TO SOUTHWEST
FLOW ALOFT DOMINATES THE BORDERLAND PATTERN. DAYTIME HIGHS WILL
RUN ABOVE NORMAL THROUGH TUESDAY. AN UPPER TROUGH WILL APPROACH
MONDAY AND PASS ACROSS THE AREA TUESDAY. THE SYSTEM WILL BRING
WINDY CONDITIONS BOTH DAYS. A COLD FRONT WILL PUSH THROUGH THE
REGION TUESDAY NIGHT FROM THE NORTH AND AND DROP TEMPERATURES BACK
TO BELOW NORMAL TEMPERATURES FOR WEDNESDAY AND THURSDAY. THE WEEK
AHEAD WILL BE DRY.
&&
.DISCUSSION...
NO SURPRISES IN THE SHORT TERM AS MODELS CONTINUE TO SHOW DEEP
QUASI-ZONAL DRY WESTERLY FLOW. THE RESULTS ARE A VERY DRY AIRMASS
AND SIGNIFICANT WARMING. SUNNY TODAY WITH TEMPERATURES WARMING TO
ABOVE NORMAL. DEEP MIXING AND WEAK LEE SURFACE TROUGHING WILL
ALLOW FOR SLIGHTLY BREEZY AFTERNOON CONDITIONS.
THE MONDAY/TUESDAY TIMEFRAME STILL ON TRACK WITH A BROAD AND
SHALLOW PACIFIC UPPER TROUGH MOVING INTO THE GREAT BASIN ON MONDAY
AND PUSHING EAST ACROSS THE ROCKIES TUESDAY. THE TROUGH PASSES
TO OUR NORTH WITH THE UPPER JET ALSO TO OUR NORTH. THIS MEANS
MOISTURE AND DYNAMICS WILL NOT MOVE OUR OUR AREA...THUS NO
PRECIPITATION CHANCES FOR US WITH THIS SYSTEM. WINDS ALOFT AT THE
TOP OF THE MIXING LAYER INCREASE TO 40-45 KTS AND A DEEPENING LEE
TROUGH OVER THE SOUTHERN U.S. PLAINS WILL ALLOW FOR WINDY
CONDITIONS TO DEVELOP MONDAY AND TUESDAY ACROSS THE REGION.
COUPLED WITH DRY CONDITIONS WE WILL SEE IN INCREASE IN FIRE DANGER
ACROSS THE REGION. TEMPERATURES WILL RUN WELL ABOVE NORMAL.
TUESDAY NIGHT THE UPPER TROUGH WILL PASS EAST. BEHIND THE EXITING
UPPER SYSTEM A COLD FRONT WILL DROP IN FROM THE NORTH. IT APPEARS
THAT THE REGION WILL SEE A 10-15 DEGREE COOLING WEDNESDAY WITH
WINDS TURNING NORTH AND SLACKENING. AGAIN WE ARE DRY AND NO
PRECIPITATION IS EXPECTED.
MODELS HAVE MADE A LARGE SHIFT IN THE LATE WEEK PATTERN. PREVIOUS
RUNS INDICATED SOME RETURN FLOW MOISTURE MOVING IN FROM THE GULF
WITH A LINGERING UPPER LOW TO OUR WEST. LATEST RUNS NOW INDICATE
BROAD HIGH PRESSURE OVER THE AREA AND NO MOISTURE ADVECTION INTO
THE AREA. POPS WERE PULLED OUT OF THE THU/FRI FORECAST YESTERDAY
AFTERNOON AND THAT CONTINUES TO LOOKS GOOD AS THE MODELS NOW KEEP
THE AREA DRY WITH LIGHTER WINDS...AND WARMING TEMPERATURES TO
FINISH OUT THE WORK WEEK AHEAD.
&&
.AVIATION...VALID 04/12Z-05/12Z.
VFR THRU PD. SKC TO SCT250 AGL. SFC WND 24010KT BECOMING 25015G25KT
AFT 18Z. OCNL MDT TURBC OVR NR MTNS/E SLOPES.
.FIRE WEATHER...
A DEEP WESTERLY FLOW PATTERN REMAINS ACROSS THE FIRE WEATHER ZONES
TODAY KEEPING REGION DRY. WINDS WILL BE SLIGHTLY BREEZY FROM THE
WEST DURING THE AFTN HOURS. CONTINUED WARMING TODAY WITH
TEMPERATURES ABOVE NORMAL.
RED FLAG CONDITIONS ARE EXPECTED MONDAY AND TUESDAY AS ANOTHER
UPPER TROUGH APPROACHES FROM THE WEST MONDAY AND PASSES ACROSS THE
REGION ON TUESDAY. AN INCREASE IN SOUTHWEST SURFACE WINDS TO
25-45 MPH WILL RESULT. THE TOUGH PASSES NORTH SO THE AREA WILL
STAY QUITE DRY WITH NO RAIN IS EXPECTED. EXTENDED DRY CONDITIONS
COUPLED WITH THE WINDS SHOULD BRING FIRE DANGERS TO HIGH OR HIGHER
FOR ALL AREAS. THUS A CRITICAL FIRE WEATHER PERIOD IS EXPECTED FOR
EARLY THIS WEEK.
WEDNESDAY THROUGH WEEK'S END WILL BE COOLER AS HIGH PRESSURE
SETTLES OVER THE REGION ALOFT AND AT THE SURFACE. CONDITIONS WILL
CONTINUE DRY BUT WINDS WILL SLACKEN AND REMAIN BELOW CRITICAL SPEEDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 82 54 85 52 79 / 0 0 0 0 0
SIERRA BLANCA TX 81 48 84 50 78 / 0 0 0 0 0
LAS CRUCES 82 46 84 47 78 / 0 0 0 0 0
ALAMOGORDO 82 48 85 47 78 / 0 0 0 0 0
CLOUDCROFT 57 35 61 32 52 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 79 49 82 44 77 / 0 0 0 0 0
SILVER CITY 70 39 71 37 63 / 0 0 0 0 0
DEMING 80 46 83 44 76 / 0 0 0 0 0
LORDSBURG 82 43 84 45 75 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR TXZ055-056.
&&
14/BIRDHazardous weather outlook, Apr 4, 7:00 AM MDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 700 AM MDT SUN APR 4 2010 NMZ022>025-030>032-TXZ055-056-051230- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 700 AM MDT SUN APR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A DEEP WESTERLY FLOW PATTERN WILL KEEP CONDITIONS DRY AND ALLOW FOR WARMING TEMPERATURES. WINDS WILL BE ONLY MODERATELY BREEZY IN THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ANOTHER PACIFIC TROUGH WILL SLOWLY MOVE THROUGH THE CENTRAL ROCKIES MONDAY AND TUESDAY. THIS WILL RESULT IN WINDY AND POSSIBLY DUSTY CONDITIONS BY MONDAY AFTERNOON THROUGH TUESDAY. NO PRECIPITATION IS EXPECTED WITH THIS SYSTEM. WITH DRY CONDITIONS WILD FIRE DANGER WILL BECOME CRITICAL. TEMPERATURES WILL BE WELL ABOVE NORMAL MONDAY AND TUESDAY AHEAD OF A COLD FRONT TUESDAY NIGHT. COOLER TEMPERATURES FOR WEDNESDAY WITH SLACKENING WINDS. FOR LATER IN THE WEEK A FAIR WEATHER PATTERN IS EXPECTED TO KEEP CONDITIONS DRY...WINDS LIGHTER ...AND TEMPERATURES WARMER .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
In the hours before
Local storm report, Apr 4, 9:14 AM MDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
900 AM MDT SUN APR 1 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
540 PM MAX WIND GUST ENVT2 8 NW KELP 31.91N 106.46W
04/01/2010 M73 MPH EL PASO TX SPOTTER
UNKNOWN MAX WIND GUST OLGA KOHLBERG E.S. 31.86N 106.55W
M55 MPH EL PASO TX MESONET
UNKNOWN MAX WIND GUST CHAPIN H.S. N.E. ELP 31.83N 106.43W
04/01/2010 M62 MPH EL PASO TX MESONET
550 PM MAX WIND GUST EL PASO INTL ARPT 31.81N 106.37W
04/01/2010 M68 MPH EL PASO TX ASOS
UNKOWN MAX WIND GUST HOLLOMAN AFB 32.51N 106.12W
04/01/2010 M67 MPH OTERO NM OBSERVER
UNKNOWN MAX WIND GUST DEMING AIRPORT 32.02N 107.70W
04/01/2010 M55 MPH LUNA NM ASOS
UNKNOWN MAX WIND GUST LAS CRUCES AIRPORT 32.28N 106.92W
04/01/2010 M58 MPH DONA ANA NM AWOS
UNKNOWN MAX WIND GUST TRUTH OR CON AIRPORT 33.23N 107.27W
04/01/2010 M48 MPH SIERRA NM ASOS
UNKNOWN MAX WIND GUST CHAPPARAL MIDDLE SCHOOL 32.02N 106.40W
04/01/2010 M48 MPH DONA ANA NM MESONET
&&
NOVLANLocal storm report, Apr 4, 9:30 AM MDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
930 AM MDT SUN APR 4 2010
LAT/LONG ADDED
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM MAX WIND GUST SAN AUGUSTIN PASS 32.42N 106.57W
04/01/2010 M96 MPH DONA ANA NM MESONET
MESONET
115 PM MAX WIND GUST WSMR POST HQ 32.36N 106.47W
04/01/2010 M76 MPH DONA ANA NM MESONET
MESONET
230 PM MAX WIND GUST 5 NW OROGRANDE 32.38N 106.08W
04/01/2010 M62 MPH OTERO NM MESONET
MESONET
108 PM MAX WIND GUST 39 ENE OF TCS 33.31N 106.52W
04/01/2010 M62 MPH SIERRA NM MESONET
MESONET
&&
NOVLANThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:07 AM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 38 hr |
| Apr 4, 1:53 PM MDT | Blowing Dust Advisory | EPZ | 21 hr | |
| Apr 4, 1:53 PM MDT | Blowing Dust Advisory | EPZ | 21 hr | |
| Apr 4, 1:53 PM MDT | High Wind Watch | EPZ | 21 hr | |
| Apr 4, 1:53 PM MDT | Wind Advisory | EPZ | 54 hr | |
| Apr 4, 2:14 PM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 24 hr |
Nearby
Wind Advisories in New Mexico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.